Jump to content

Massive Headaches With Midodrine. Anyone Else?


Recommended Posts

I was recently dx with hyper pots and dr. goodman put me on propanolol 10mg 2x a day and midodrine 5mg 3x a day. I have now been on the propanolol for 2 weeks. It lowered my bp to consistently 90/60, and only lowered hr a tiny bit. Still have heart rate in mid 80s laying down and with standing in the 150s, if I excert any energy it will be above 160s. So it doesnt seem to help really. Than I started midodrine a week ago. I started with 1/2 a pill 2x a day, than went to a full pill twice a day and finally got to the dose he wanted me on which is a full pill 3x a day. I did that today. I hae had major headaches. It has help lift my bp to about 106/70. So pretty much text book normal, but I feel like crap. when I stand I see black for a couple seconds till my body adjusts, and i havent had this for a long time. Ever since keeping myself hydrated ompletely I havent had this. I am still keeping myself hydrated. And even though bp is normal I feel lightheaded and like i am not getting enough oxygen at times. I know these can be side effects that my body will get used too, I especially have goosebumps, but i can handle that, it is the headaches that are back like crazy and feeling worse than before I started all of this. I have eds as well and probaly have some type of mast cell reactions. my question is, what treatments have people found to work, when they are like me, with hyper pots, eds, mast cell and headaches??? I am going in tomorrow for iv fluids so that should help me feel a little better.

Link to comment
Share on other sites

It's hard when we have all those things - and that's what I have too. With high bp's for me. . And now a very small dose of clonidine - 1/4 of a pill now 2 times a day. . It does however, make me tired and have more edema and pooling. But, looking at before and after ---it's helping enough for me to stick with it ---so far.

Midodrine for me, was the worst thing I tried. There may be others that can give you more positive feedback on it though. I found that propranalol lowered my bp too much. Especially, with the night readings - cause mine goes lower with lying down. So, it didn't work for me either and it is a beta - so could make mast cell issues worse.

Sorry, your on the roller coaster ride. But, for each thing that doesn't work, you get closer to the one that will. Each med or herb - we try - will give us more pictures of how our bodies are working and we can figure out a whole lot with these experiments. Unfortunately, we get pretty miserable when it goes bad.

Issie

Link to comment
Share on other sites

I don't tolerate midodrine or florinef because of the severe headaches, so I'm hoping to find something that works for me.

Link to comment
Share on other sites

For 6 days, Midodrine was like a miracle drug for me. I was up loading and unloading the dishes, washing and drying clothes, just normal stuff that everyone else in the world can do. It was FANTASTIC. But, by the 6th day, I no longer opened my computer, couldn't (or no desire to) READ... and then on the 7th day I woke up turned over in bed and experienced my very first bout of positional vertigo. I stopped taking it and those 2 side effects have been slowly wearing off. The question I have is what is it about Midodrine that would cause those 2 symptoms?

Link to comment
Share on other sites

Oh Midorine :) What a love/hate relationship we have had. Today, in fact, is one year since I started it. Happy Anniversary, Midodine. I get a LOT of side effects from it. I'm still freezing, the chills, wierd anxious feeling, headaches ( but to be fair after 12 concussions not sure it is the culprit). It does not do a wonderful job at raising my BP- but it keeps me where I can be somewhat upright. I am bed bound basically all the time. For me, it doesn't las long, and I think that happens with a lot of people.

I think I started really low- like 2.5. Then gradually moved up to 15ng 4x a day. It raises my BP about 10-20 points because my body has gotten used to functioning at such low BP I guess. My usual BP during the day is 50-60/40-50. Although I must say, even without meds-it's been creeping up a little higher. This week I started new dose of 20mg 4x a day. When my Midodrine just kicks in- I have about a 2-4 hour time frame of 80/60 or if I'm lucky 90/70. That's great for me. Then, in mid-day I take my Paxil and Adderall for my lack of Serotonin and Dopamine- I usually have 3-4 hours now where I feel pretty good. My only worry is that I "think" that I near the top dose. If I get tolerant to this..,,???????

Link to comment
Share on other sites

I've been on Midodrine for years. I felt sort of flushed and nauseous for the first few days and whenever I increased the dose. I did not have serious headaches. If anything it helped the "normal" headaches get better. I started at 5mg/ day and I could tell in 1 week that it was helping. I found that every few months I needed to increase the dose- got a tolerance. Now I'm at 10 mg, 3x/day which is the max recommended dose. I have mild itchy scalp and some difficulty urinating.

jrleh- unfortunately there's no exact equation based on physics that a doctor can use to determine how much you "should" take. bp/ hr are an indication it's working or not but really it's trial and error based on how you feel.

mcblonde - vertigo is terrible! I had it going off another Rx but never from Midodrine.

Jeng - I recall the recommendation was 30 mg per day max. That's why I'm not taking more. So it seems you're at double the recommended limit. I'm not sure what they base the recommendation on. Having POTS and concussions isn't recommended either right.

sarahm - I think a month is long enough. It either doesn't work for you or you're not taking enough.

Link to comment
Share on other sites

Jesse pretty much summed it up. I am taking Midodrine 10mg 4xday with all the side effects, but the benefits of being able to be upright, walk and work makes it all worth while for me. I also take Mestinon too. I couldn't tolerate Florinef. I started on a low dose 3xday and now up to the 10mg 4xday. It has been trial and error for me too. Good luck and I pray everyday for a cure for us all.

Link to comment
Share on other sites

so it was just the iv fluids. i felt good for 2 and a half days and now headache is back. it is so massive. my heart rate and bp from taking propanolol and midodrine is about 130 standing, which is better than 180s and my bp is textbook normal laying and sitting but standing it is like 85/70. which is weird for me because i am used to it either being high or normal. i am just wondering if it is time to change to something else or if i havent given it long enough. i have been on propanolol since may 24 and have been on midodrine since may 29. should i keep trying it in hopes the heada hes will go away and my body will adjust or since i am stuck in bed almost everyday on this should i try a new combination?

Link to comment
Share on other sites

Jesse,

I have P.O.T.S but now they consider it a symptom and my primary DX is Autoimune Mediated Autonomic Neuropathy- will spare you the rest of my list. Because my BP gets very very low Because I have Orthostatic hypotension I have fainting spells at least daily. Now I'm bed ridden and get to crawl or be in a wheelchair- sill get concussions here Abd there but not like I was walking. Interesting about the dosing limit. Really didn't change a think. Just suspect I'm tolerant. Not sure what to do next. Can't take Mestononin.

I o believe some people with P.O.T.S get syncope and could faint - but I think is under debate.

Jen

Link to comment
Share on other sites

Although Midodrine was a miracle drug for me at first, the headaches became unbearable. I was eventually hospitalized to bust the migraine. I tried midodrine again two years later so that I could go shopping. I will never try that again!

I had the same problem with florinef. I do not have Mast Cell, but I seem to be sensitive to medicines that can cause headaches.

Link to comment
Share on other sites

yes, called the doctor yesterday. he is out for this month so his nurse practioner is having me go down to 1/2 a pill 2x a day, which is what i started with and see if the headaches persists. she wants me to see how it goes for a week. well so far headache is still there but i will give it a go, just in case it is going to work for me. my doctors nurse brought up mestinon if this doesnt work. anyeay have experience with this ?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...